| Model Number |
ET309522 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Obstruction/Occlusion (2422)
| Date of Event |
06/15/2023
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section e.1: the name, phone and email address of the initial reporter are not available / reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The preliminary photos of the complaint device were included in the complaint file.The product analysis team reviewed the photos.The review assessment is documented below.Photo review summary: a review of the provided photographs shows no evidence of damage to the embotrap device.There is evidence of a small gap between the head of the device shaft and the proximal collar of the outer cage of the embotrap device in one of the photos.The proximal joint undergoes a functional check on the manufacturing line to confirm the proximal bond is intact.The small gap is within the acceptance criteria for the embotrap device, provided there is no relative movement within the proximal joint.Relevant movement of the embotrap device components (proximal coil, device shaft, inner channel, and outer cage) at the proximal joint, cannot be confirmed from the photographs provided with this complaint event.Details regarding the cause of the damage were not provided with the complaint event description.Therefore, the complaint event cannot be confirmed from the photographs provided with this investigation.Conclusion: the review of the provided photographs does not confirm damage to the embotrap device.The complaint event cannot be confirmed from the photographs provided or from the information provided in the complaint event description.A review of the manufacturing documentation associated with this lot (22j017av) top and sub assembly presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.Arterial occlusion are known potential complications associated with the use of the embotrap iii revascularization device and is mentioned in the instructions for use (ifu) as such.Per the information provided, the damaged-in patient (cage assembly) could have compromised the integrity of the basket or decreased the effectiveness of the device, and a damaged basket could result in vessel damage and/or the release of emboli and subsequent ischemia or infarct.Moreover, it appears that the patient required prolonged hospitalization.Therefore, this event meets us fda mdr reporting criteria under 21 cfr 803 with the classification of ¿serious injury¿ and ¿malfunction.¿ the file will be re-reviewed if additional information is received at a later date.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Event or Problem Description
The healthcare professional reported that during a mechanical thrombectomy procedure with the target occlusion in the middle cerebral artery (mca).A femoral artery approach was made.Angiography catheter and 35 wire was inserted in the 9fr optimo¿ balloon guide catheter (tokai medical) to the internal carotid artery (ica).The inner catheter was removed and the sofia¿ 6f intermediate catheter (microvention) and phenom¿ 27 microcatheter (medtronic) was advanced to the mca.After angiography, the complaint device, a 5mm x 22mm embotrap iii revascularization device (et309522 / 22j017av) was inserted into the phenom microcatheter and deployed at the m2 segment.Recanalization was not achieved after the first pass.Aspiration catheter was changed to a axs vecta 46 intermediate catheter (stryker) on the second pass and the thrombus was retrieved by the combined technique with the embotrap iii device.It was reported that ¿the occluded lesion became m3 and the procedure was completed.¿ post-operative cone-beam computed tomography (ct) scan showed artifacts and the physician commented that ¿the embotrap iii might be damaged.¿ the physician requested analysis of the embotrap iii device that was used for the procedure.Continuous flush was maintained through the procedure.The patient is reported as still being hospitalized.Preliminary photos of the complaint device were also included in the complaint.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: the returned embotrap device showed relative movement between the device shaft head and the proximal collar of the outer cage.The mechanical lock and adhesive bond at the proximal joint were not intact.The returned embotrap device showed no sign of other damage or deformation.The complaint report included two different aspects related to the embotrap device.1) in the complaint report, it was reported that the ¿postoperative cone-beam ct scan showed artifacts¿.Ct artifacts are anomalies/disturbances in the ct image that could be caused by the presence of metal implants or high-density contrast media, that ¿shadow¿ x-ray beam causing dark or light strikes in the ct image.Ct artifacts therefore suggested potential presence of device fragments remained in the patient anatomy in case of device damage.However, additional information was provided following further in-depth analysis of the ct scan.The physician reported that there was ¿no relationship with the et3, because the artifact was resolved on ct imaging two days after the surgery¿.It was reported that ¿contrast agent was probably remained¿ (contrast media would also cause ct artifacts and would then be dissolved and eliminated by the organism in a few days).Therefore, this aspect of the complaint event was resolved.2) the complaint report detailed that that ¿the embotrap iii might be damaged¿.Although damages that could have caused ct artifact (such as detachment or fragmentation) were not present, damage was confirmed following the visual inspection of the returned embotrap device which showed a loss of integrity of the proximal bond.The event description does not suggest any failure of the proximal bond, and in the photo investigation related to this complaint event, it appeared from the provided photographs that the proximal bond and joint appeared to be intact.It is possible that overexposure of the embotrap device to moisture inside the insertion tool post procedure and during transportation may have impacted the adhesive bonds, therefore, leading to a loss of integrity at the proximal joint.Device performance was evaluated with the returned embotrap device, demonstrating that post simulated use, the returned embotrap device remained assembled and that no device components or fragments were detached from the device assembly.While root cause of the complaint event relating to damage on the embotrap device could not be determined, there is no indication that this complaint was a result of a defect or malfunction of the embotrap device.A review of the manufacturing documentation associated with this lot (22j017av) top and sub assembly presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is report that the product analysis lab received the complaint device on 20-jul-2023.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 09-jul-2023.[additional information]: on 09-jul-2023, additional information was received.Per the additional information, the physician commented that there were no relationship with the embotrap iii device, because the artifact was resolved on computed tomography (ct) imaging two days after the surgery ¿and that the contrast agent probably remained.¿ arterial occlusion are known potential complication associated with the use of the embotrap iii revascularization device and is mentioned in the instructions for use (ifu) as such.Per the information provided, the damaged-in patient (cage assembly) could have compromised the integrity of the basket or decreased the effectiveness of the device, and a damaged basket could result in vessel damage and/or the release of emboli and subsequent ischemia or infarct.Moreover, it appears that the patient required prolonged hospitalization.Per the additional information received on 09-jul-2023, the treating physician commented that there was no relationship with the embotrap iii device because the artifact was resolved on computed tomography (ct) imaging two days after the surgery ¿and that the contrast agent probably remained.¿ however, the clinical presentation of this event is unclear and the relationship of the embotrap iii to the reported event cannot be definitively excluded.Therefore, this event will be conservatively reported to the us fda criteria under 21 cfr 803 with the classification of ¿serious injury¿ and ¿malfunction.¿ the file will be re-reviewed if additional information is received at a later date.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(6).The purpose of this mdr submission is to include the additional event information received on 26-jul-2023.[additional information]: on 26-jul-2023, additional information was received.The information indicated that the embotrap iii device made a total of two (2) passes.The thrombus was retrieved on the second pass made with the embotrap iii device via the combined technique with the vecta 46 catheter.The information indicated that it was during post-operative cone beam ct scan when the physician suspected that the embotrap iii device had been damaged.Section e.1: initial reporter phone: (b)(6).Updated sections: b.4, e.1, e.3, g.3, g.6, h.2, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.